Alert archive / Ohio / Tornado Warnings in 2025

Tornado Warning 7, NWS Pittsburgh, PA

April 3, 20255 counties in Ohio

NWS Pittsburgh, PA issued this tornado warning at Apr 3, 2025, 3:05 AM EDT for 5 counties in Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2025, 3:05 AM EDT (07:05 UTC)
Expired
Apr 3, 2025, 3:30 AM EDT
In force
25 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Muskingum County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 122 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 12:56 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 440 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
440 m²/s²
0-3 km storm-relative helicity
673 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

893 
WFUS51 KPBZ 030705
TORPBZ
OHC031-059-067-119-157-030730-
/O.NEW.KPBZ.TO.W.0007.250403T0705Z-250403T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
305 AM EDT Thu Apr 3 2025

The National Weather Service in Pittsburgh has issued a

* Tornado Warning for...
  Southeastern Coshocton County in east central Ohio...
  Northwestern Guernsey County in east central Ohio...
  Southwestern Harrison County in east central Ohio...
  Northeastern Muskingum County in east central Ohio...
  Southeastern Tuscarawas County in east central Ohio...

* Until 330 AM EDT.

* At 305 AM EDT, a severe thunderstorm capable of producing a 
  tornado was located 9 miles south of West Lafayette, or 10 miles 
  southeast of Coshocton, moving east at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Freeport, Plainfield, Tippecanoe, Piedmont, Otsego, Deersville, 
  Birmingham, Boden, Kimbolton, Clendening Lake, Piedmont Lake and 
  Tappan Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 4015 8179 4019 8180 4034 8120 4020 8115
      4009 8176
TIME...MOT...LOC 0705Z 253DEG 52KT 4015 8172

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

WM
2 follow-up statements
552 
WWUS51 KPBZ 030718
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
318 AM EDT Thu Apr 3 2025

OHC031-119-030728-
/O.CAN.KPBZ.TO.W.0007.000000T0000Z-250403T0730Z/
Coshocton OH-Muskingum OH-
318 AM EDT Thu Apr 3 2025

...TORNADO WARNING IS CANCELLED FOR SOUTHEASTERN COSHOCTON AND 
NORTHEASTERN MUSKINGUM COUNTIES...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled. A Severe Thunderstorm 
Warning still remains in effect.

A Severe Thunderstorm Watch remains in effect until 700 AM EDT 
Thursday for a portion of east central Ohio.

&&

LAT...LON 4011 8164 4022 8164 4022 8162 4023 8162
      4034 8120 4020 8115
TIME...MOT...LOC 0705Z 253DEG 52KT 4015 8171

$$


OHC059-067-157-030730-
/O.CON.KPBZ.TO.W.0007.000000T0000Z-250403T0730Z/
Guernsey OH-Harrison OH-Tuscarawas OH-
318 AM EDT Thu Apr 3 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR 
NORTHWESTERN GUERNSEY, SOUTHWESTERN HARRISON AND SOUTHEASTERN 
TUSCARAWAS COUNTIES...

At 318 AM EDT, a severe thunderstorm capable of producing a tornado 
was located 7 miles southeast of Newcomerstown, or 12 miles west of 
Freeport, moving east at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Freeport, Tippecanoe, Piedmont, Deersville, Birmingham, Clendening 
  Lake, Kimbolton, Piedmont Lake and Tappan Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 4011 8164 4022 8164 4022 8162 4023 8162
      4034 8120 4020 8115
TIME...MOT...LOC 0705Z 253DEG 52KT 4015 8171

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

WM
700 
WWUS51 KPBZ 030727
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
327 AM EDT Thu Apr 3 2025

OHC059-067-157-030737-
/O.EXP.KPBZ.TO.W.0007.000000T0000Z-250403T0730Z/
Guernsey OH-Harrison OH-Tuscarawas OH-
327 AM EDT Thu Apr 3 2025

...TORNADO WARNING WILL EXPIRE AT 330 AM EDT FOR NORTHWESTERN 
GUERNSEY, SOUTHWESTERN HARRISON AND SOUTHEASTERN TUSCARAWAS 
COUNTIES...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 700 AM EDT 
Thursday for a portion of east central Ohio.

&&

LAT...LON 4011 8164 4022 8164 4022 8162 4023 8162
      4034 8120 4020 8115
TIME...MOT...LOC 0718Z 253DEG 52KT 4021 8148

$$

WM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 2:45 AM EDT, 20 minutes earlier.

Area forecast discussion, Apr 3, 2:45 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
245 AM EDT Thu Apr 3 2025

.SYNOPSIS...
A very active pattern over the next few days, with multiple
rounds of showers and storms. There will be flooding and severe
storm concerns through the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEY MESSAGES:

- Another round of thunderstorms, possibly severe, overnight.
- A Flood Watch is in effect for portions of eastern Ohio.
- A second round of showers and storms returns late in the day.
-------------------------------------------------------------------

Biggest forecast headache overnight is timing of the line of
storms and how their structure will change as they move
eastward. A strong shortwave trough will move eastward
overnight. The wave will continue to support a line of showers
and storms that will cross most of the area by shortly after
dawn. Latest hires model data is weakening the activity as it
moves eastward. This is due to a lack of instability and also,
there remains ample warm air aloft which could help to limit the
vertical extent of the convection. The area currently with the
highest risk for severe storms would be over Ohio. SPC has put
all of Ohio counties, the Northern Panhandle of West Virginia
and Mercer county PA in a severe thunderstorm watch until 7am.

A shortwave trough will quickly move to the east this morning,
allowing for a break in the widespread showers and storms. The
trough will push a surface boundary southward through the region
but it will eventually stall over the area as minor upper level
height rises occur the afternoon. This stalled front will be
the focus point for more activity late in the day and into the
evening hours, as another shortwave moves northeastward across
the region in the southwest flow aloft. A second large moisture
plume will accompany the wave.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
KEY MESSAGES:

- Showers and thunderstorms continue through the rest of the
  work week as a front remains stalled over the area.
- A Flood Watch remains in effect for portions of eastern Ohio.
-------------------------------------------------------------------

The front is progged to drift south of the area tonight. However
widespread showers and storms should continue overnight as a
shortwave continues to pull a plume of deep moisture northward.
Some of the model data is showing a weak surface reflection
developing underneath the wave which will move across the area
late tonight and Friday morning. Eventually, the moisture plume
will exit the area on Friday and there should be a decrease in
shower coverage from north to south as Friday's activity will
become more focused near the stalled surface front.

Yet another surface low is then expected to track NE out of the
Mississippi Valley region Friday night, pushing the front back north
this time as a warm front. Showers and thunderstorms once again
increase in coverage as the front and surface low move across the
Upper Ohio Valley region Friday night into early Saturday.
However, if the front moves far enough north, we may see a break
in the activity late Friday night and Saturday morning as the
main moisture plume will be forced northward as well.

Amounts through the day on Saturday look to be highest from
Pittsburgh and north with forcing along the warm front and
enhanced convergence on the nose of an impinging 850 mb jet.
We'll briefly reside in the warm sector before the cold front
comes through in the latter half of the day bringing yet another
enhancement in rain coverage along it. The severe weather
potential should be limited due to weak instability, however
with repeated rounds of heavy rain and a saturated ground,
flooding potential will increase, especially with rises on area
rivers.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
KEY MESSAGES:

- Showers/thunderstorms with potential for heavy rainfall continue
  this weekend.
- A cold front moves through Sunday finally bringing an end to the
  heavy rainfall threat.
- Colder next week with lighter rain/snow chances each day.
-------------------------------------------------------------------

Showers and thunderstorms continue Saturday night as the surface low
tracks through the area, yet is still unable to effectively move the
stalled frontal boundary. Ensembles suggest another heavier period
of rain on the nose of another low level jet Saturday night into
Sunday morning falling on a then very saturated ground. However,
ensemble clusters all agree on a deep upper trough swinging across
the eastern CONUS on Sunday into Monday which will finally shunt the
surface ridge that had been firmly planted over the southeast CONUS
coast and allow a cold front to advance through the area and off to
the east bringing an end to the heavy rain and storm potential.
There's some discrepancy in the timing of the upper pattern and how
quickly the trough axis arrives with the cluster dominated by the
GEPS suggesting a slower cessation of the rain in the Monday morning
hours.

The upper trough is then expected to persist across the NE CONUS
early next week, resulting in temperatures dipping to below normal
values and daily rain/snow chances, albeit not nearly as intense as
what we're experiencing this week.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
A QLCS complex of showers/thunderstorms just entering the region.
Although the squall line has weakened, it is expected to maintain
moderate intensity as it reaches ZZV. The line is forecast to weaken
as it moves eastward into western PA. Thunderstorm intensity will
dictate if higher speeds can occur (more likely at ZZV and trending
down eastward).

Stagnation of the cold front driving the convective system is likely
somewhere south of KPIT later this morning, which will allow for a
brief period of MVFR cigs as moisture converges on the stationary
boundary. Brief dry weather and mixing will improve cigs after 18z.

Late tonight, an additional shortwave movement aloft and any
trailing sfc boundary will offer lower probability showers. Timing
of these showers and a more potent upper shortwave creates greater
variability in precipitation timing and restriction potential.

Outlook...
The Upper Ohio River Valley will remain positioned between a
Central Plains trough and Atlantic ridge that will foster
multiple rounds of moderate to locally heavy rain through Monday
morning. Timing and shape in each wave remains variable, which
may alter the axis of highest precipitation rates and areas of
greatest restrictions. Aviation customers should anticipate
limited windows of VFR and dry conditions through the period as
the pattern favors MVFR/IFR restrictions, heavier rain showers
and occasional thunderstorms.

A deepening upper level trough may overtake the region early next
week, shifting towards a colder pattern featuring periodic rain/snow
chances and continued ceiling restrictions.

&&

.HYDROLOGY...
The potential for heavy rainfall will exist beginning tonight
and continuing into Sunday. At this time, areas across Ohio have
the potential to see the heaviest rainfall, where a Flood Watch
has been issued. Current NBM values indicate a 60 percent
chance or greater of at least 2 inches of rain over a 72 hr
period in this region. Lesser probabilities exist further east,
though a trend up has been noted in the latest ensemble guidance
and will need to be monitored for any potential expansion of the
flood watch. The exact location of the heaviest rain will
depend on the position of a quasi-stationary surface front.
Precipitable water is expected to remain elevated through
Sunday, with some periodic jet enhanced ascent. Even after the
heavy rain potential ends, river levels will likely remain
elevated for a few days. Current ensemble river forecast
projections also focus the most significant river rises across
Ohio.

Will monitor further trends for any future adjustments to the
watch.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...Flood Watch through Sunday morning for OHZ039-040-048-049-
     057>059-068-069.
WV...None.

&&

SYNOPSIS...22
NEAR TERM...22
SHORT TERM...Cermak/22/MLB
LONG TERM...Cermak/MLB
AVIATION...Frazier/Lupo
HYDROLOGY...
Hazardous weather outlook, Apr 2, 2:53 PM EDT, 12 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
253 PM EDT Wed Apr 2 2025

OHZ041-050-PAZ007>009-013>016-020>022-029-031-073>078-WVZ001>004-012-
021-509>514-031900-
Columbiana-Jefferson OH-Mercer-Venango-Forest-Lawrence-Butler-
Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Washington-Greene-
Westmoreland-Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Indiana-Higher Elevations of Indiana-
Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
253 PM EDT Wed Apr 2 2025

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Severe weather is possible late tonight along an approaching cold
front. Damaging wind is expected to be the primary overnight hazard,
though hail and an embedded tornado may also be possible.

In addition, periodic heavy rainfall could result in localized
flooding at times late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few storms could be severe early Thursday with the approach of a
cold front, and again later in the day if redevelopment occurs.
Damaging wind is expected to be the primary hazard, though hail and
a tornado are also be possible.

Rounds of heavy rainfall through the weekend will lead to river
rises and flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039-040-048-049-057>059-068-069-031900-
Tuscarawas-Carroll-Coshocton-Harrison-Muskingum-Guernsey-Belmont-
Noble-Monroe-
253 PM EDT Wed Apr 2 2025

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING...

This Hazardous Weather Outlook is for east central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Severe weather is possible late tonight along an approaching cold
front. Damaging wind is expected to be the primary overnight hazard,
though hail and an embedded tornado may also be possible.

In addition, periodic heavy rainfall could result in localized
flooding at times late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Rounds of heavy rainfall through the weekend will lead to river
rises and flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MLB

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:23 AM EDTSevere Thunderstorm WarningPBZCarroll, Coshocton, Guernsey, Muskingum, Noble, Tuscarawas52 min
Apr 3, 2:42 AM EDTTornado WarningPBZCoshocton, Tuscarawas33 min
Apr 3, 3:13 AM EDTSevere Thunderstorm WarningPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more42 min
Apr 3, 3:47 AM EDTTornado WarningPBZBelmont28 min
Apr 3, 3:50 AM EDTSevere Thunderstorm WarningPBZBelmont, Carroll, Columbiana, Harrison, Jefferson, Monroe and 1 more40 min

Nearby

Tornado Warnings in Ohio, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.